Aa
Aa
A
A
A
Close
1499766 tn?1289269650

Will I have withdrawals after 6 days on Methadone

I decided to take methadone to get off the pill habit I've had for 11/2 yrs. I have 10 10mg pills, I have taken 2.5 mg today for the rest of the day and I have 3 10mg left. My question is, will I go thru withdrawals and how bad will they be??  I've been reading the forum and read a few people going thru the same thing but they never came back to say whether they had withdrawals or not.  Please help need some answers, i have to go back to work tomorrow and be able to function.
Thanks everyone in advance.
12 Responses
Sort by: Helpful Oldest Newest
185545 tn?1331074866
Chances are you will experience withdrawals but i would be inclined to blame the 1.5 years of prescription pill abuse rather than the 6 days of methadone. Many years ago i went through several detoxes to get off of heroin and they invariably used methadone to wean me down and off. Even in the cotton wool, protected environment of a medical detox facility i still experienced withdrawal symptoms. I think you have little chance of your ad hoc detox plan being able to prevent withdrawal symptoms but you may be lucky and at least be able to mitigate their severity. I think you are being a little unrealistic about your plans to be a fully functioning employee by tomorrow.

Good luck. Regards jeremy.
Helpful - 0
1499766 tn?1289269650
Thanks Jeremy, I appreciate the information. And I believe your right about me being a fully functioning employee. But i have to deal with the consequences either way and Im ready for whatever is in store for me tomorrow and the next 5 days. Again Thank you.
Helpful - 0
82861 tn?1333453911
I completely agree with Jeremy's response above.  There just isn't any way to avoid withdrawal, and after your 1.5 years of prescription abuse, you are going to feel withdrawal.  What pills were you using before the methadone?  You may have just made matters worse if you were using something like hydrocodone.

You may be able to just get through your work week if you spread out the rest of the methadone.  It's a very long-acting drug, so don't take any more until you start feeling the beginning of withdrawal.  You may find that 2.5 mg will last more than 24 hours.  Anyway, you won't know until you lay off it and see how long it lasts.  Put off that next dose until you think you can't stand it anymore, and then take only 2 mg.  Yeah, you're going to suffer, but you might be able to squeak through the week and put off the worst until Friday.

If you don't have a recovery plan and support, use this week to find yourself an NA meeting or some other kind of therapy.  Take it from the wife of an addict who never bothered:  you need it even though you think you don't.
Helpful - 0
1499766 tn?1289269650
I was taking hydro(7.5-10) and norco's whatever i can get to not feel the withdrawals. I was taking like 5-7 a day.  Im going to do exactly what you just posted....not take anything until i feel the wd's. Im praying i wont feel it too bad since its only been 6 days. Thank you so much for your advice and info, its greatly appreciated.
Helpful - 0
82861 tn?1333453911
Yikes.  I think you're trying to put out a fire with gasoline.  Methadone is a hellofalot stronger and longer-lasting than hydrocodone.  Knock that dose back to 1 mg or even .5 and see how you do.  I'm really afraid that by taking methadone, you just ensured that your withdrawal will be worse and even longer than it would have been with just the hydro on board.  Hopefully, the short time that you've been using it won't work against you too badly.  Keep checking back in and let us know how you do.
Helpful - 0
1436228 tn?1328053960
My first time went CT from using percocetts and  was intense becasue of using so many years. I was clean 40 days when I went back to using percs then methadone for 15 days and went through WD again not as bad as the first time I learned methadone is worse than percs and stay alot longer in your system so the first day clean might not be bad but by the second day you should feel it.

there is no easy way to go about it.  I do not know if I was working how I might of done it?

what works best for you and keep posting. there are so many good people here with great advice.

welcome to the community
Helpful - 0
1499766 tn?1289269650
Well its been 21 hrs so far since my last dose which was 2.5mg, i feel ok just alil achy. But i have ibuprofen for that.  I have 3 10mg left, but im not gona take um, i going to see how I feel tomorrow the same time and I  will let you  know how i feel. Thank you so much you guys. I know I'll get thru this.
Helpful - 0
1499766 tn?1289269650
Im on my 2nd of withdrawing from Meth and I feel just fine. Just a few irritating moments and very lil aches on my arms. But I do know if I was taking more than 10 mg and 2.5mg for more than 6 days the withdrawals would have been alot worse. I thank God that I just got by with very minor withdrawals.
Helpful - 0
Avatar universal
Nancy,

How are things going with you? I am curious if you ever took any more of the methadone? Are you feeling any withdrawals at all? I am tapering back on my oxy tomorrow and then I may substitute it for a week with the meth once my hubby gets his script next Thursday. I am hoping that i wont need to and this will be easier than I am thinking especially with the great support group we have here. Let me here from you.

Angel
Helpful - 0
Avatar universal
Thats a rather Low dose of Methadone to be taking, so u probably wont be effected too much.
Helpful - 0
1499766 tn?1289269650
Hi Angel,

Im completelly off meth, im feeling alot better. But again if i would've stayed on the meth any longer I know the withdrawals would've been worse. so please only use it for 4-5 days.  The other day i was feeling moody and didnt feel like cooking and Im always cooking.  But I started cooking again yesterday and a better mood. Another thing I was taking Ibuprofin 800mg for the aches and suprisingly they helped me sleep.  I know I still have a road ahead of me but i have to get thru it. I have several people call me to tell me they have some for sell and I told them "No im not doing that anymore" and they wished me the best. It felt good to say no.  I pray for all of you all and I know its going to be hard for all of us, please stay strong everyone. I love this FORUM , so encouraging. xoxoxoxoxo
Helpful - 0
Avatar universal
I am so glad to hear that you are going strong. I started tapering down today. I went from 60 mg a day of oxycodone to 37.5mg. I waited till noon to take my first pill and I was amazed how fast the anxiety and crappy feeling started coming over me. Anyway, I will continue to taper down 1/2 a pill every few days and then if I need to on Thursday I may try the meth for a few days when my hubby gets his filled. I am so ready to be totally done with this.

I figure I didn't get this way overnight so I can hang in there a few more weeks and try and taper down fast. Thanks to everyone for all your support and Nancy I am so glad you are turning those people away. i bet that made you feel great.

Good night all.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.